Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 49, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 5:06 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2024, 5:06 AM EST (10:06 UTC)
- Expired
- Jan 10, 2024, 8:48 PM EST
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1). The gauge peaked at 13.67 ft at Jan 10, 2024, 7:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
655
WGUS42 KFFC 101006
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
506 AM EST Wed Jan 10 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Americus, Peachtree City,
Lovejoy, Fayetteville, Peachtree City, Woolsey, Sharpsburg,
Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill,
Griffin, Thomaston, Molena, Carsonville, Montezuma, Byromville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 515 PM EST.
&&
GAC063-113-255-102215-
/O.NEW.KFFC.FL.W.0049.240110T1006Z-240111T0700Z/
/LOVG1.1.ER.240110T0454Z.240110T0945Z.240111T0100Z.NO/
506 AM EST Wed Jan 10 2024
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Flint River near Lovejoy.
* WHEN...From early this morning to just after midnight tonight.
* IMPACTS...At 14.0 feet, Moderate flooding begins. Significant
flooding occurs of residential yards upstream of the gage between
Upper Riverdale Road and Georgia Highway 138. Some roads begin to
flood such as Upper Riverdale Road and Mockingbird Road. Flooding
expands on portions of the Rivers Edge Golf Course. Several holes
and fairways will flood.
* ADDITIONAL DETAILS...
- At 4:45 AM EST Wednesday the stage was 13.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:45 AM EST Wednesday was 13.5 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 2.3 feet early Monday
morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.3 feet on 09/01/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
SEC2 follow-up statements
167
WGUS82 KFFC 101553
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1053 AM EST Wed Jan 10 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Flint River near Lovejoy affecting Spalding, Clayton and Fayette
Counties.
Flint River at US 19 near Carsonville affecting Talbot, Taylor,
Crawford and Upson Counties.
Flint River near Griffin affecting Spalding and Fayette Counties.
For the Flint River Basin...including Americus, Peachtree City,
Lovejoy, Fayetteville, Peachtree City, Woolsey, Sharpsburg,
Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill,
Griffin, Thomaston, Molena, Carsonville, Montezuma, Byromville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1100 PM EST.
&&
GAC063-113-255-110400-
/O.EXT.KFFC.FL.W.0049.000000T0000Z-240111T1021Z/
/LOVG1.1.ER.240110T0454Z.240110T1245Z.240111T0421Z.NO/
1053 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Flint River near Lovejoy.
* WHEN...Until late tonight.
* IMPACTS...At 14.0 feet, Moderate flooding begins. Significant
flooding occurs of residential yards upstream of the gage between
Upper Riverdale Road and Georgia Highway 138. Some roads begin to
flood such as Upper Riverdale Road and Mockingbird Road. Flooding
expands on portions of the Rivers Edge Golf Course. Several holes
and fairways will flood.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Wednesday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EST Wednesday was 13.7 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 2.2 feet Monday
morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.3 feet on 09/01/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC079-263-269-293-110400-
/O.EXT.KFFC.FL.W.0045.000000T0000Z-240113T1600Z/
/CLUG1.1.ER.240110T0034Z.240112T0000Z.240113T1000Z.NO/
1053 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Flint River at US 19 near Carsonville.
* WHEN...Until late Saturday morning.
* IMPACTS...At 20.0 feet, Minor flooding continues along the river
in the woodlands and fields upstream and downstream from the gage
on U.S. Highway 19. The flood waters will cover the boat ramp up
to two feet deep and cover a portion of the access road by the
bridge on the Taylor County side of the river.
* ADDITIONAL DETAILS...
- At 8:45 AM EST Wednesday the stage was 19.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 AM EST Wednesday was 19.4 feet.
- Forecast...The river is expected to rise to a crest of 20.9
feet tomorrow evening. It will then fall below flood stage
early Saturday morning.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
20.9 feet on 02/16/1974.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC113-255-110400-
/O.EXT.KFFC.FL.W.0027.000000T0000Z-240112T0936Z/
/GRFG1.1.ER.240110T0016Z.240111T0600Z.240112T0336Z.NO/
1053 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Flint River near Griffin.
* WHEN...Until early Friday morning.
* IMPACTS...At 15.0 feet, Minor flooding expands further into the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road. The backyards of homes
at the end of Landing Way upstream from the bridge will be flooded
with around two feet of water.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Wednesday the stage was 13.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EST Wednesday was 13.1 feet.
- Forecast...The river is expected to rise to a crest of 14.6
feet just after midnight tonight. It will then fall below
flood stage late tomorrow evening.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.9 feet on 01/15/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$060
WGUS82 KFFC 110148
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
848 PM EST Wed Jan 10 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Spalding, Fayette and Clayton
Counties.
GAC063-113-255-110300-
/O.CAN.KFFC.FL.W.0049.000000T0000Z-240111T0148Z/
/LOVG1.1.ER.240110T0454Z.240110T1245Z.240110T2236Z.NO/
848 PM EST Wed Jan 10 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River near Lovejoy.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Wednesday the stage was 11.4 feet.
- Forecast...The river is expected to fall to 2.4 feet early
Monday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 4:24 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 10, 4:24 AM EST, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 424 AM EST Wed Jan 10 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Thursday) Issued at 422 AM EST Wed Jan 10 2024 The period of relative calm before the next storm system to impact Georgia will be encompassed by the short term period today and Thursday. At the time of this writing, a deep closed 500 mb low is centered over the southern Great Lakes, with a shortwave rotating around the southeastern periphery of the low. A strengthening surface low associated with this system is extending a cold front (the same one that pushed through the forecast area yesterday) off the Southeast Atlantic coast. Westerly winds remain strong behind this front, with winds speeds remaining 15-20 mph with gusts as high as 30 mph. As the aforementioned shortwave rotates through the area, it has brought a reinforcing shot of cool and dry air. As such, temperatures this morning will be in the low to mid 30s across the majority of the area, with upper 20s in the higher elevations of far northeast Georgia. Wraparound moisture on the back side of the low pressure system is keeping a cloud deck between 2000-3000 ft in place across north Georgia and central Georgia. Due to the combination of the near-freezing temperatures and lingering moisture, it is possible to see some scattered light snow showers across far north Georgia and the western facing mountain slopes before sunrise. Additional light snowfall accumulations will be possible, but no significant impacts are expected. As the low pressure system continues to move away to the northeast, these snow chances will come to an end early this morning. Cloud cover will persist through much of the daytime today before gradually diminishing during the afternoon hours. Winds will similarly weaken throughout the day as the system moves away and the surface pressure gradient loosens. High temperatures this afternoon will range from 3-6 degrees below climatological averages, in the mid to upper 40s in north Georgia and in the low to mid 50s in central Georgia. Overnight conditions will be cool and clear, with radiational cooling allowing temperatures on Thursday morning to once again drop into the low 30s across the majority of the area. The upper level flow will become southwesterly over the Southeast as troughing digs into the western CONUS. Meanwhile, surface high pressure will move northward along the Southeast Atlantic coast, with low level winds shifting to southerly as a result. The combination of these factors will promote the advection of warm and moist air from the Gulf. High temperatures on Thursday afternoon will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin to climb from the low 30s on Thursday morning into the mid 40s by the end of the period. Late Thursday, the trough will swing into the Great Plains and become negatively tilted, at which point a surface low to the east of the trough will begin to quickly intensify. A cold front will extend southward from this low into the ArkLaTex and into the northwest Gulf late Thursday night, advancing eastward as the long term period begins. King && .LONG TERM... (Thursday night through Tuesday) Issued at 422 AM EST Wed Jan 10 2024 Key Messages: - Another storm system will bring showers and thunderstorms to the area late Thursday night and Friday. Thunderstorms may be strong to severe. - Much colder temperatures forecast for early next week. Another storm system will approach the area Thursday night, bringing a chance of showers and thunderstorms. This system will lift NE on Friday as a negatively tilted trough, reaching the Great Lakes by Friday night. A large area of isentropic lift is forecast to precede the low, with increasing MUCAPE and wind shear across most of the forecast area. There will be a threat of severe weather with this system during the day Friday across most of the County Warning Area, although the threat will be lower across the extreme N due to lingering cool air associated with a weak wedge. GFS MUCAPE values are forecast to reach near 1000 J/kg as effective shear increases to to near 45 knots in the Atlanta metro area. This will coincide maximum daytime heating in the early afternoon, with surface temperatures reaching over 60 degrees and dew points reaching the mid 50s. Storm total rainfall amounts with this system are forecast to range from around a third of an inch S of Columbus to close to an inch across the NE GA mountains. Residents should continue to monitor the latest forecast regarding this storm system. A bit of snow will linger over the N mountains Friday night, but dry weather is forecast to return on Saturday. Temperatures will be rather cold over the weekend, with the potential of even colder weather early next week. A weak southern stream storm system may move along the Gulf Coast on Monday, bringing light rain amounts and the chance for frozen precipitation across N GA. Temperatures by Tuesday and Tuesday night may be 10 to 15 degrees below normal, but there remains a substantial spread in ensemble temperatures during this time frame. /SEC && .AVIATION... (06Z TAFS) Issued at 1239 AM EST Wed Jan 10 2024 A low VFR cloud deck between 035-040 is in place at all TAF sites as the period begins. Ceilings are forecast to lower to MVFR by 08-09Z, remaining MVFR through the morning into the early afternoon. Ceilings will gradually improve to VFR by 20-21Z at ATL and then scatter out after sunset. W will be W/SW through the period, starting at 15-20 kts with gusts of 25-30 kts. These winds will diminish over the course of the period, with gusts coming to an end by 09Z and winds dropping to 10-14 kts by 14-15Z. //ATL Confidence...06Z Update... Medium confidence on timing of ceiling trends. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 46 31 57 36 / 0 0 0 10 Atlanta 46 35 57 41 / 0 0 0 20 Blairsville 41 26 53 32 / 0 0 0 10 Cartersville 46 30 56 38 / 0 0 0 20 Columbus 51 34 60 44 / 0 0 0 30 Gainesville 44 32 55 37 / 0 0 0 10 Macon 51 33 60 41 / 0 0 0 20 Rome 46 31 57 40 / 0 0 0 20 Peachtree City 48 32 58 39 / 0 0 0 20 Vidalia 53 37 60 44 / 0 0 0 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....SEC AVIATION...King
Hazardous weather outlook, Jan 10, 4:49 AM EST, 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 449 AM EST Wed Jan 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 449 AM EST Wed Jan 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A storm system is expected to bring thunderstorms to the region again Friday. Some of these storms may be severe. A dusting of snow is possible across the northeast Georgia mountains Friday night. Much colder temperatures are forecast for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:33 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:54 AM EST | River Flood Warning | FFC | Newton, Walton | 21 days |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 7:41 AM EST | River Flood Warning | FFC | Catoosa | 24 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 12:16 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 8 hr |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
| Jan 10, 5:35 PM EST | River Flood Warning | FFC | Clarke, Oconee | 14 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.